Alert archive / Michigan / Small Craft Advisories in 2015

Small Craft Advisory 45, NWS Gaylord, MI

August 3, 2015

NWS Gaylord, MI issued this small craft advisory at Aug 3, 2015, 10:04 PM EDT. It took effect at Aug 4, 2015, 12:00 PM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Aug 3, 2015, 10:04 PM EDT (02:04 UTC)
In effect from
Aug 4, 2015, 12:00 PM EDT
Expired
Aug 5, 2015, 6:00 AM EDT
In force
18 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

951 
WHUS73 KAPX 040204
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1004 PM EDT MON AUG 3 2015

LHZ347-348-LSZ321-322-041015-
/O.NEW.KAPX.SC.Y.0045.150804T1600Z-150805T0000Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1004 PM EDT MON AUG 3 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
2 follow-up statements
952 
WHUS73 KAPX 041953
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
353 PM EDT TUE AUG 4 2015

LHZ347-348-050400-
/O.EXT.KAPX.SC.Y.0045.000000T0000Z-150805T1000Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
353 PM EDT TUE AUG 4 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EDT
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-322-050000-
/O.CON.KAPX.SC.Y.0045.000000T0000Z-150805T0000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
353 PM EDT TUE AUG 4 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
703 
WHUS73 KAPX 050212
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1012 PM EDT TUE AUG 4 2015

LHZ347-348-051000-
/O.CON.KAPX.SC.Y.0045.000000T0000Z-150805T1000Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
1012 PM EDT TUE AUG 4 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 3, 7:04 PM EDT, 3 hours earlier.

Area forecast discussion, Aug 3, 7:04 PM EDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
704 PM EDT MON AUG 3 2015

.NEAR TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 345 PM EDT MON AUG 3 2015

HIGH IMPACT WEATHER: NONE

SHORTWAVE OVER SOUTHERN ONTARIO AND COLD FRONT DRAPED ACROSS
NORTHERN MICHIGAN THIS AFTERNOON HELPING TO DRIVE SOME SHOWER AND
THUNDERSTORM DEVELOPMENT. CAPE VALUES STARTED OUT AROUND 500J/KG AT
12Z BUT WILL DECREASE DURING THE DAY WITH COOLER DRIER AIR MOVING
IN. PRETTY SCATTERED AT THIS TIME AND DIURNALLY DRIVEN AND EXPECT
COVERAGE TO DECREASE WITH THE LOSS OF DAYTIME HEATING LATER THIS
EVENING. OTHERWISE...MASS OF CLOUDS IN UPPER COLD POOL WILL MOVE IN
TONIGHT. 850MB TEMPS DROP INTO THE SINGLE DIGITS OVERNIGHT...SO
COULD BE A LAKE EFFECT COMPONENT TO SHOWERS TOWARD MORNING.

&&

.SHORT TERM...(TUESDAY THROUGH THURSDAY)
ISSUED AT 345 PM EDT MON AUG 3 2015

PRIMARY FORECAST CHALLENGE: WATERSPOUTS ON TUESDAY.

(8/4)TUESDAY...MODELS PEG ANOTHER SFC TROUGH TO MOVE THROUGH THE
FORECAST AREA IN THE MORNING, TO BE CLEARING THE FORECAST AREA BY
00Z. THE COOLEST AIR LOOKS TO MOVE INTO THE FORECAST AREA (BASED ON
THE 850 MB TEMPERATURES) DURING THE AFTERNOON. THE 850 MB
TEMPERATURES FALL TO +5C ON THE GFS AND +7C ON THE ECMWF. THE WATER
TEMPERATURES IN N LAKE MICHIGAN ARE +20C, SO WE HAVE ENOUGH FOR LAKE
ENHANCED/EFFECT SHOWERS OVER THE NORTHERN PART OF LAKE MICHIGAN AND
NW LOWER. KEPT THE POPS IN THE CHANCE CATEGORY FOR THE AFTERNOON AS
THE SHOWERS ARE EXPECTED TO BE VERY LIGHT AND SCATTERED.

NOW FOR THE WATERSPOUTS...AM HIGHLY UNDERWHELMED BY THE 850 MB
TEMPERATURES. WE ARE JUST GETTING INTO THE NOMOGRAM WITH THE DELTA
TS AT THE MOST (THIS IS ON THE GFS) 15C WHICH THE LOWER BOUND, FOR
SOMETHING UNDER AN UPPER LOW SCENARIO. THE ECMWF AND NAM HAVE ABOUT
13C. SO AM NOT EXPECTING ANYTHING. IT WOULD PROBABLY BE A 1 OR 2 ON
THE SWI BY SZILAGYI. SO IT'S NOT OUT OF THE REALM OF POSSIBILITIES,
BUT AM NOT EXPECTING ANY REPORTS.

(8/5)WEDNESDAY...HEIGHTS BUILD AT 500 MB AND THE 850 MB TEMPERATURES
WARM TO AROUND 8C BY THE AFTERNOON, AND WITH THE SFC HIGH BUILDING
INTO THE REGION, IT LOOKS LIKE IT MAY BE PARTLY SUNNY AND DRY. THIS
WILL CONTINUE INTO THE NIGHT AS WELL, SORT OF. THE ECMWF AND THE GFS
ARE AT ODDS AS TO WHETHER A SFC LOW MAKES IT INTO THE FORECAST AREA.
THE ECMWF HAS IT IN THE BOUNDARY WATERS AT 12Z, WHILE THE GFS HAS IT
MOVING OUT OF THE IOWA WITH RAIN GETTING INTO THE SW COUNTIES. WILL
LEAVE THE NIGHT DRY FOR NOW.

(8/6)THURSDAY...THE GFS CONTINUES TO PUSH THE LOW ALONG THE
MICHIGAN/INDIANA BOARDER WITH THE RAIN AFFECTING AREAS SOUTH OF M-
32. THE ECMWF HAS LIGHT RAIN IN UPPER MICHIGAN AS THE SFC LOW MOVES
TO W UPPER. HAVE SOME SLIGHT CHANCE POPS FOR THE RAIN ALONG THE
SOUTHERN BORDER. WILL SEE HOW THIS WORKS.

&&

.LONG TERM...(THURSDAY NIGHT THROUGH MONDAY)
ISSUED AT 345 PM EDT MON AUG 3 2015

CHANCE POPS CONTINUE THROUGH THE WEEKEND WITH CONTINUED UNCERTAINTY
ON THE EVOLUTION OF H5 RIDGING AND WEAK SHORTWAVES MOVING THROUGH.
THE EASTERN EXTENT OF THE RIDGE WILL INFLUENCE WHERE THE SHORTWAVE
MOVES...AS WELL AS OUR PRECIP CHANCES. SHOULD BE ABLE TO GET A
BETTER HANDLE ON THE PATTERN EVOLUTION IN THE COMING DAYS.
TEMPERATURES WILL BE BELOW NORMAL TO START THE PERIOD...WARMING BACK
TO NORMAL BY THE WEEKEND.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 703 PM EDT MON AUG 3 2015

SCATTERED SHOWERS AND POSSIBLY AN ISOLD THUNDERSTORM WILL CONTINUE
TO IMPACT NRN LWR MICHIGAN THRU MUCH OF THE EVENING DRIVEN BY DEEP
CYCLONIC FLOW...COLD AIR ALOFT AND LOW LEVEL MOISTURE. SHOWERS ARE
SPOTTY AND WILL HANDLE WITH VCSH THRU 04-06Z. SHOWERS WILL
DISSIPATE FOR THE OVERNIGHT HOURS...ONLY TO REFORM ON TUESDAY AS A
REINFORCING COLD FRONT SLIDES THRU THE REGION. OVERALL CONDITIONS
WILL REMAIN VFR DESPITE THE SHOWER ACTIVITY. NW WINDS AOB 10 KTS
THIS EVENING WILL BECOME LIGHT OVERNIGHT...BUT WILL STRENGTHEN ON
TUESDAY WITH GUSTS OF 20 TO 25 KTS EXPECTED.

&&

.MARINE...
ISSUED AT 345 PM EDT MON AUG 3 2015

OTHER THAN A FEW GUSTS TO 20 KTS...NOT MUCH GOING ON
OVERNIGHT. A FEW SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE.
COLD AIR ALOFT MOVING IN AND WARM LAKES...GETTING CLOSE TO LAKE-AIR
DELTA THRESHOLDS FOR WATERSPOUT POSSIBILITIES...BUT PROBABLY NOT
COLD ENOUGH ALOFT. COLDEST AIR GOES OVERHEAD TOMORROW AFTERNOON.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.
&&

NEAR TERM...KJF
SHORT TERM...JSL
LONG TERM...ALM
AVIATION...MLR
MARINE...KJF
Hazardous weather outlook, Aug 3, 3:43 PM EDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
343 PM EDT MON AUG 3 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-041945-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
343 PM EDT MON AUG 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT. SMALL HAIL IS
POSSIBLE...BUT SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

WATERSPOUTS ARE POSSIBLE ON THE NORTHERN PARTS OF LAKE MICHIGAN
AND LAKE HURON ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER AND
RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. REPORTS MAY BE
MADE ONE OF THREE WAYS:

ONLINE:   WEATHER.GOV/GAYLORD
FACEBOOK: FACEBOOK.COM/NWSGAYLORD
TWITTER: TWITTER.COM/NWSGAYLORD

&&

WEATHER.GOV/GAYLORD

In the hours before

Local storm report, Aug 3, 8:16 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
816 PM EDT MON AUG 3 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     TSTM WND DMG     GLEN ARBOR              44.90N 85.99W
08/02/2015                   LEELANAU           MI   NWS STORM SURVEY

            BASED ON NWS STORM SURVEY...INTENSE STRAIGHT
            LINE WIND DAMAGE CONSISTENT WITH WINDS OF 80
            TO 100 MPH WAS FOUND FROM THE SLEEPING BEAR
            DUNES AREA INTO THE TOWN OF GLEN ARBOR.
            THOUSANDS OF TREES WERE BLOWN DOWN WITH
            NUMEROUS STRUCTURES ALSO DAMAGED. TIME IS
            ESTIMATED FROM RADAR...BUT THE PERIOD OF
            STRONGEST WINDS OCCURRED ALONG THE LEELANAU
            COUNTY LAKE SHORE FROM APPROXIMATELY 408 PM
            UNTIL 430 PM.

&&

LAWRENCE

Nearby

Small Craft Advisories in Michigan, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.